Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 82, NWS Milwaukee, WI

October 28, 2016

NWS Milwaukee, WI issued this small craft advisory at Oct 28, 2016, 9:52 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2016, 9:52 PM CDT (02:52 UTC)
Expired
Oct 29, 2016, 7:00 AM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

943 
WHUS73 KMKX 290252
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
952 PM CDT FRI OCT 28 2016

...BREEZY SOUTHWEST WINDS AND HIGH WAVES TONIGHT...

.BREEZY SOUTHWEST WINDS WILL CONTINUE TONIGHT AS LOW PRESSURE
TRACKS FROM LAKE SUPERIOR INTO ONTARIO CANADA. THESE WINDS WILL
GENERATE HIGH WAVES INTO THE OVERNIGHT ESPECIALLY TOWARD OPEN
WATER. THE WINDS AND WAVES WILL SUBSIDE BY SUNRISE ON SATURDAY. 

LMZ643-291100-
/O.CAN.KMKX.GL.W.0016.000000T0000Z-161029T0600Z/
/O.NEW.KMKX.SC.Y.0082.161029T0252Z-161029T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
952 PM CDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST TO 20 KNOTS WITH A FEW GUSTS TO 30 KNOTS. WINDS
  DIMINISHING TOWARD SUNRISE. 

* WAVES: 3 TO 6 FEET...FALLING BELOW 4 FEET BY SUNRISE. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644>646-291100-
/O.CON.KMKX.SC.Y.0081.000000T0000Z-161029T1200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
952 PM CDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

* WINDS: SOUTHWEST WIND 15 TO 25 KNOTS. A FEW GUSTS TO 30 KNOTS.
  WINDS DIMINISHING TOWARD SUNRISE. 

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MG
2 follow-up statements
276 
WHUS73 KMKX 290842
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 AM CDT SAT OCT 29 2016

...WINDS AND WAVES TO CONTINUE DIMINISHING THROUGH THE EARLY
MORNING...

.AN PASSING COLD FRONT THIS MORNING WILL RESULT IN DIMINISHING
OFFSHORE WINDS AND WAVES. WAVES WILL SUBSIDE BELOW 5 FEET AND
OCCASIONAL WIND GUSTS WILL DECREASE TO LESS THAN 23 KNOTS EARLY
THIS MORNING. HENCE THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT
THROUGH 7 AM CDT. 

LMZ644>646-291200-
/O.CON.KMKX.SC.Y.0081.000000T0000Z-161029T1200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
342 AM CDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WINDS: SOUTHWEST WIND 10 TO 20 KNOTS. A FEW GUSTS TO 25 KNOTS.
  WINDS CONTINUE TO DIMINISH EARLY THIS MORNING. 

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-291200-
/O.CON.KMKX.SC.Y.0082.000000T0000Z-161029T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
342 AM CDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WINDS: SOUTHWEST 10 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

KAVINSKY
997 
WHUS73 KMKX 291157
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
657 AM CDT SAT OCT 29 2016

...WIND GUSTS AND WAVES EXPECTED TO REMAIN BELOW SMALL CRAFT
LEVELS...

.SOUTHWEST WINDS WILL CONTINUE TO DIMINISH THIS MORNING AS A WEAK
COLD FRONT MOVES ACROSS LAKE MICHIGAN. THE WINDS WILL VEER TO THE
NORTHWEST BEHIND THE FRONT...AND CONTINUE TO VEER TO THE NORTH
LATE THIS MORNING AND AFTERNOON.  

WAVE HEIGHTS WILL ALSO CONTINUE TO SLOWLY SUBSIDE AND REMAIN BELOW
5 FEET.  

LMZ644>646-291300-
/O.EXP.KMKX.SC.Y.0081.000000T0000Z-161029T1200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
657 AM CDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. 

$$

LMZ643-291300-
/O.EXP.KMKX.SC.Y.0082.000000T0000Z-161029T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
657 AM CDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. 

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 3:12 PM CDT, 6 hours 40 minutes earlier.

Area forecast discussion, Oct 28, 3:12 PM CDT, 6 hours 40 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
312 PM CDT FRI OCT 28 2016

.SHORT TERM...

.TONIGHT - Confidence...Medium
Strong west/east jet stream riding the far northern US with no real
siggy vort maxes noted. A surface low will shift east of Lake
Superior by morning and drag a trailing frontal boundary into srn
WI. A very mild airmass will be in place tonight with potential for
mild temps to be maintained by pure thermal advection with a
subsequent non-diurnally induced max temp.

.SATURDAY - Confidence...Medium
Lingering influence of low level thermal ridge axis will be in place
across the area during the morning. A gentle collapse in the 925/850
temps is expected as low level wind flow turns more north behind the
front. 500 millibar flow remains strong but any vorts of concern
holds off until after 00z. Column is overall quite dry. The NAM is
showing considerably more saturation in the boundary with a
pronounced inversion. Will keep any rain chances confined to the far
northwest CWA where shortwave gets a little closer and rrq
divergence associated with 200-300 millibar jet. Would expect to see
some cooling take shape in the afternoon as the winds eventually
turn more ne in the post frontal environment.

.SATURDAY night and Sunday...Forecast Confidence Is High.

A weak shortwave moves across Wisconsin late Saturday night and
early Sunday morning with a weak upper ridge building into the
Upper Mississippi Valley late Sunday afternoon. There is a band of
moderate upper level divergence and 700 mb upward motion through
much of the night until the mid level trough axis exits.

700 mb layers dry behind the departing trough axis. The low
levels dry a little later Sunday morning and especially Sunday
afternoon.

The GFS and ECMWF produce some rain with the mid level trough
axis and baroclinic zone Saturday night. High pressure then
builds into the Upper Mississippi Valley and Great lakes Sunday.

.Sunday Night and Monday...Forecast Confidence Is Medium.

A rather strong mid/upper level shortwave moves into the northern
Rockies, but flattens into a low amplitude shortwave over the
Northern Plains and Upper Mississippi Valley Monday. The ECMWF has
a stronger shortwave.

This forms a low across western South Dakota that reaches
northern Minnesota by early Monday evening. A brisk south wind
will briefly bring warm air back into Southern Wisconsin Monday.
Both the GFS and ECMWF keep southern Wisconsin dry.

.LONG TERM...

.Monday Night and Tuesday...Forecast Confidence Is Medium.

The shortwave moves across the Lake Superior area Monday night and
into southeast Canada Tuesday, with a west/southwest upper flow
across southern Wisconsin.

A cold front moves across Monday night. The models do not produce
any showers with the cold front. A weak high then moves into
Wisconsin Tuesday.

.Tuesday Night and Wednesday...Forecast Confidence Is Medium.

A west/southwest upper flow extends across Wisconsin Tuesday
night with a shortwave moving toward the Upper Mississippi valley
Wednesday.

The Surface high exits Wisconsin Tuesday evening with both the
GFS and ECMWF bringing light rain into Southern Wisconsin later
Tuesday night and Wednesday morning ahead of a warm front.

.Wednesday night and Thursday...Forecast Confidence is Medium.

The ECMWF has trended toward the GFS building an upper ridge into
Wisconsin.

The GFS builds a surface high across Wisconsin with the ECMWF
moving the high off a little quicker.

.Thursday Night and Friday...Forecast Confidence is Medium.

The 12Z Ecwmf brings a strong shortwave just north of the DakotaThursday,
while the GFS has zonal flow north of the Upper ridge. Either way
both models still have riding across Wisconsin.

&&

.AVIATION/00Z TAFS/...

Strong west/east 500-300 millibar flow carrying any vorts to our
north this period. Potent waa regime continues into tonight ahead
of surface/850 boundary. Surface boundary proggd to sag through
srn WI later tonight into early Saturday with 850 boundary lagging
a bit. Main aviation concern tonight will be low level wind shear
as strong 850 jet translates across srn WI. Progs suggest some
more stratus potential along and ahead of the surface front.

&&

.MARINE...

An area of low pressure tracking across lake Superior
tonight, will bring a tight pressure gradient to the nearshore
waters, resulting in strong south winds. Will retain Gale Warning
issued this morning for the northern zone especially since core of
strongest 850 millibar winds yet to arrive. The small craft advisory
remains in effect elsewhere, with the Gale warning north of Port
Washington after 4 pm. Highest waves will be north of Port
Washington.

Another low pressure system moving through the area will bring small
craft advisory conditions for Monday and Monday night due to strong
southerly winds.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...SMALL CRAFT ADVISORY until 7 AM CDT Saturday for LMZ644>646.

     SMALL CRAFT ADVISORY until 4 PM CDT this afternoon for LMZ643.

     GALE WARNING from 4 PM this afternoon to 1 AM CDT Saturday for
     LMZ643.

&&

TONIGHT/Saturday AND AVIATION/MARINE...Collar
Saturday NIGHT THROUGH Friday...Hentz
Hazardous weather outlook, Oct 28, 9:50 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
950 PM CDT FRI OCT 28 2016

WIZ046-047-051-052-056>060-062>072-300300-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
950 PM CDT FRI OCT 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ643>646-300300-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
950 PM CDT FRI OCT 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR BRISK SOUTH TO SOUTHEAST
WINDS AND HIGH WAVES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

BRISK SOUTH WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS
AGAIN MONDAY INTO MONDAY NIGHT.

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.